advertisement
Question
Posted by: Marcel | 2004/09/20

Mirena and anti-depressants

Hi Doc,
Can you help on this one? I have recently had the Mirena inserted (IUD) and am currently using anti-depressants aswell. I have heard that anti-depressants can cancel out the pill sometimes and my question is the Mirena also releases something similar to the pill. Will taking the drugs have any effect on the Mirena? Hope this makes sense.
Many thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Mirena acts locally at the level of the uterus. There should be no significant interaction between the two.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Suzette | 2004/09/20

I had the mirena for nearly four years and the main reason why i got it was because i was on antidepressants. That is why the gynea told me to get one. So it should not have any influence on the mirena at all. The mirena works with progesterone and as far as i know anti depressants have no effect on progesterone, but may have an effect on oestrogen pills.

I think if there was a risk my docs would have told me immediately as i was not allowed to get pregnant at all for that time period.

Reply to Suzette

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement